Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 546, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Nov 8, 2011, 8:00 AM CST for Grayson County, Texas. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 8, 2011, 8:00 AM CST (14:00 UTC)
- Expired
- Nov 8, 2011, 8:37 AM CST
- In force
- 37 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
County Grayson County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 131 km from the middle of the area, began a volume at 14:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 7, 5:23 PM CST, 14 hours 37 minutes earlier.
Area forecast discussion, Nov 7, 5:23 PM CST, 14 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 523 PM CST MON NOV 7 2011 .AVIATION... SCATTERED WARM SECTOR SHOWERS AND ISOLATED THUNDERSTORMS HAVE DEVELOPED OVER NORTH-CENTRAL TX AND ARE MOVING NORTH-NORTHEAST AROUND 35 MPH. ARRIVAL OF INITIAL SHOWERS AND STORMS IN THE DALLAS-FORT WORTH METROPLEX WILL BE RIGHT AROUND 00Z. WILL LIKELY SEE CELLS CONTINUE TO OCCASIONALLY AFFECT AIRPORTS DURING THE 00-02Z TIMEFRAME AND WILL HAVE CB IN CLOUD GROUP RIGHT OFF THE BAT IN 00Z FORECASTS. MAY SEE ACTIVITY START TO DIMINISH AFTER 03Z AS SURFACE HEATING WANES AND ACTIVITY BECOMES MORE FOCUSED WEST OF THE REGION NEAR THE APPROACHING UPPER LEVEL SYSTEM AND SURFACE FRONT. STORMS ARE EXPECTED TO AGAIN APPROACH TOMORROW MORNING POSSIBLY IN THE FORM OF A SQUALL LINE AND WILL ONLY MAKE MINOR ADJUSTMENTS TO THE EXTENDED PORTION OF TAFS FOR NOW. SURFACE WINDS HAVE BACKED SOME TO THE SOUTHEAST AND SHOULD REMAIN SUSTAINED 10-15KTS WITH GUSTS 20-25KTS THROUGH THE EVENING. MVFR CIGS SHOULD ARRIVE BEFORE MIDNIGHT TONIGHT AND WILL LIKELY REMAIN IN PLACE UNTIL DRYING OCCURS WITH THE WIND SHIFT TOMORROW. 30 && .PREV DISCUSSION... /ISSUED 235 PM CST MON NOV 7 2011/ HAVE SLOWED DOWN THE PROGRESSION OF THIS SYSTEM WITH THIS PACKAGE. FEEL GFS HAS HAD A POOR HANDLE ON THE SYSTEM THE LAST 3 DAYS...AND WENT MORE IN LINE WITH THE 4KM WRF AND THE TEXAS TECH WRF PLUS THE ECMWF. WE STILL EXPECT THE MAIN START TO THE CONVECTION WILL BE NORTHWEST OF NORTH TEXAS...BECOMING LINEAR DURING THE EVENING AND SWEEPING ACROSS OUR AREA DURING THE OVERNIGHT HOURS WEST AND ENDING LATE AFTERNOON EAST. THE TORNADO THREAT THIS AFTERNOON/EVENING MAY LAST LONG ENOUGH FOR A LOW THREAT TO CONTINUE AS STORMS ENTER THE NORTHWEST COUNTIES...BUT THE MAIN SEVERE THREAT WILL BE HAIL AND DAMAGING WINDS WITH BOWING SEGMENTS EMBEDDED IN THE LINEAR SYSTEM. AS THE STORMS ENTER THE EASTERN HALF OF NORTH TEXAS TUESDAY AFTERNOON...THE SEVERE THREAT MAY INCREASE ONCE AGAIN DUE TO EXTRA INSTABILITY PROVIDED BY AFTERNOON HEATING. BY TUESDAY NIGHT...THE THREAT OF PRECIPITATION IS OVER UNTIL POSSIBLY SUNDAY AND INTO EARLY NEXT WEEK WHEN ANOTHER UPPER LOW IS EXPECTED TO PUSH INTO THE SOUTHWEST U.S. AND THEN MOVE EASTWARD. TEMPERATURES WEDNESDAY WILL BE 10-15 DEGREES COOLER THAN TUESDAY...AND DEW POINTS WILL DROP 30 DEGREES. NORTH WINDS NEAR 20 MPH WILL REMIND US THAT IT IS INDEED NOVEMBER. FOR THE REST OF THE WEEK EXPECT A SLOW WARM UP WITH HIGHS IN THE 70S BY SATURDAY. 84 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 66 73 42 60 41 / 50 80 10 0 0 WACO, TX 68 75 39 61 37 / 40 80 20 0 0 PARIS, TX 62 71 43 59 36 / 50 70 40 0 0 DENTON, TX 63 73 40 59 37 / 50 70 10 0 0 MCKINNEY, TX 64 72 40 59 37 / 50 80 20 0 0 DALLAS, TX 66 73 43 61 42 / 40 80 10 0 0 TERRELL, TX 65 72 41 61 38 / 40 70 30 0 0 CORSICANA, TX 67 73 43 62 40 / 30 70 30 0 0 TEMPLE, TX 67 75 42 62 39 / 30 70 20 0 0 MINERAL WELLS, TX 61 75 38 59 34 / 50 60 10 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 30/69
Hazardous weather outlook, Nov 7, 2:29 PM CST, 17 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 229 PM CST MON NOV 7 2011 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-081200- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 229 PM CST MON NOV 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS THROUGH TONIGHT WITH THE BEST STORM CHANCES AFTER MIDNIGHT. SOME SEVERE STORMS ARE POSSIBLE TONIGHT...GENERALLY NORTHWEST OF A BOWIE...MINERAL WELLS...TO COMANCHE LINE. LARGE HAIL AND DAMAGING WINDS ARE THE PRIMARY THREATS BUT ISOLATED TORNADOES ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS CHANCES WILL CONTINUE TUESDAY MORNING FOR ALL OF NORTH TEXAS. SOME STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. THUNDERSTORM CHANCES WILL END FROM WEST TO EAST TUESDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE TONIGHT...MAINLY NORTHWEST OF A BOWIE...MINERAL WELLS...TO COMANCHE LINE. SPOTTER ACTIVATION IS POSSIBLE ACROSS MOST OF NORTH TEXAS AFTER SUNRISE TUESDAY.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 7, 6:12 PM CST | Special Weather Statement | FWD | Hill | 33 min |
| Nov 7, 6:16 PM CST | Severe Thunderstorm Warning | FWD | Ellis, Hill | 59 min |
| Nov 7, 6:26 PM CST | Special Weather Statement | FWD | Dallas | 34 min |
| Nov 7, 7:39 PM CST | Special Weather Statement | FWD | Ellis | 36 min |
| Nov 8, 4:05 AM CST | Special Weather Statement | FWD | Young | 55 min |
| Nov 8, 4:59 AM CST | Special Weather Statement | FWD | Jack, Young | 31 min |
| Nov 8, 5:20 AM CST | Special Weather Statement | FWD | Montague | 25 min |
| Nov 8, 5:33 AM CST | Special Weather Statement | FWD | Jack | 27 min |
| Nov 8, 5:37 AM CST | Special Weather Statement | FWD | Stephens | 23 min |
| Nov 8, 6:02 AM CST | Special Weather Statement | FWD | Montague | 28 min |
| Nov 8, 6:12 AM CST | Special Weather Statement | FWD | Comanche, Mills | 33 min |
| Nov 8, 6:50 AM CST | Special Weather Statement | FWD | Hamilton, Mills | 25 min |
| Nov 8, 6:59 AM CST | Special Weather Statement | FWD | Grayson | 31 min |
| Nov 8, 7:44 AM CST | Special Weather Statement | FWD | Grayson | 31 min |
| Nov 8, 8:24 AM CST | Special Weather Statement | FWD | Wise | 66 min |
| Nov 8, 9:11 AM CST | Special Weather Statement | FWD | Bosque, Hill | 64 min |
| Nov 8, 9:52 AM CST | Special Weather Statement | FWD | Lamar | 38 min |
| Nov 8, 9:58 AM CST | Special Weather Statement | FWD | McLennan | 32 min |
| Nov 8, 12:28 PM CST | Special Weather Statement | FWD | Van Zandt | 32 min |
| Nov 8, 1:06 PM CST | Special Weather Statement | FWD | Van Zandt | 24 min |
| Nov 8, 1:31 PM CST | Special Weather Statement | FWD | Van Zandt | 29 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.